Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Tampa Bay, FL

August 9, 2015Levy County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2015, 4:02 PM EDT for Levy County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2015, 4:02 PM EDT (20:02 UTC)
Expired
Aug 9, 2015, 4:45 PM EDT
In force
43 min
Issued by
NWS Tampa Bay, FL

County Levy County, FL

The radar

The Tampa radar (KTBW), 173 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS82 KTBW 092002
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
402 PM EDT SUN AUG 9 2015
 
FLZ139-142-239-242-092045-
COASTAL CITRUS-COASTAL LEVY-INLAND LEVY-INLAND CITRUS-
402 PM EDT SUN AUG 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEVY AND NORTHWESTERN
CITRUS COUNTIES...

AT 400 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOWLERS BLUFF TO 11 MILES WEST OF RAINBOW LAKES
ESTATES...AND MOVING SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FOWLERS BLUFF...INGLIS AND LEBANON. 

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE 
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

LAT...LON 2935 8306 2935 8307 2944 8301 2945 8293
      2909 8255 2894 8271 2900 8276 2907 8277
      2906 8280 2908 8282 2910 8279 2917 8281
      2917 8304 2914 8302 2914 8306 2910 8307
      2918 8306 2921 8309 2925 8307 2929 8317
TIME...MOT...LOC 2000Z 068DEG 18KT 2938 8294 2910 8263 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:43 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 9, 2:43 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
243 PM EDT SUN AUG 9 2015

.SHORT TERM (TONIGHT - MONDAY)...
DRY MID LEVEL AIR AND SOME SUBSIDENCE FROM THE UPPER RIDGE IS
SLOWING CONVECTIVE DEVELOPMENT ACROSS THE REGION THIS AFTERNOON
AS EXPECTED WITH ONLY ISOLATED SHOWERS NOW BEING NOTED ON 88D
RETURNS. AS THE AFTERNOON CONTINUES WE SHOULD SEE A SLOW INCREASE
IN AREAL COVERAGE OF SHOWERS AND STORMS OVER INLAND LOCATIONS AS
THE EAST AND WEST COAST SEA BREEZE BOUNDARIES MOVE INLAND WITH
BEST COVERAGE LIKELY TO SET UP JUST EAST OF THE I-75 CORRIDOR
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ALONG THE SEA
BREEZE MERGER. ANY LINGERING SHOWERS AND STORMS ACROSS THE REGION
EARLY TONIGHT WILL DISSIPATE FAIRLY QUICKLY AFTER SUNSET WITH LOSS
OF DAYTIME HEATING WITH MAINLY DRY CONDITIONS EXPECTED OVERNIGHT.
LINGERING CONVECTIVE DEBRIS CLOUDS WILL ALSO THIN OUT WITH SKIES
BECOMING CLEAR TO PARTLY OVERNIGHT.

ON MONDAY AN AMPLIFIED UPPER AIR PATTERN WILL CONTINUE ACROSS THE
CONUS FEATURING A DEEP UPPER TROUGH/CLOSED LOW OFFSHORE THE
PACIFIC NORTHWEST COAST ANCHORED IN PLACE BY DOWNSTREAM STRONG
UPPER LEVEL RIDGE OVER TEXAS WITH AN UPPER LEVEL TROUGH OFFSHORE
THE U.S. EAST COAST. MODELS REMAIN IN GOOD AGREEMENT WITH
SYNOPTIC SCALE FEATURES SO A BLEND WILL BE USED. A REMNANT FRONTAL
TROUGH ACROSS THE NORTH CENTRAL PENINSULA WILL WASH OUT AS UPPER
RIDGING OVER TEXAS CONTINUES TO NOSE IN FROM THE WEST AND SURFACE
HIGH PRESSURE TO THE SOUTH DRIFTS NORTH...WITH ANOTHER SURFACE
HIGH BUILDS DOWN ALONG THE EASTERN SEABOARD. A MID LEVEL NORTH TO
NORTHEAST WIND FLOW AROUND THE UPPER LEVEL RIDGE OVER THE PLAINS
WILL CONTINUE TO KEEP DRY MID LEVEL AIR OVER THE REGION TONIGHT
THROUGH MONDAY WITH PW'S IN THE 1.4 TO 1.6 INCH RANGE ACROSS
CENTRAL AND NORTHERN ZONES...WITH SLIGHTLY DEEPER MOISTURE (PW'S
1.7 TO 1.8) CONTINUING ACROSS SOUTHWEST FLORIDA. WITH WEAK HIGH
PRESSURE OVER THE REGION THE EAST AND WEST COAST SEA BREEZE
BOUNDARIES SHOULD DEVELOP BY LATE MORNING ON MONDAY THEN MOVE
INLAND DURING THE AFTERNOON. SIMILAR TO TODAY THE DRIER MID LEVEL
AIR AND SOME SUBSIDENCE FROM THE UPPER RIDGE WILL KEEP RAIN
CHANCES IN CHECK WITH ONLY ISOLATED SHOWER AND STORM COVERAGE
EXPECTED ALONG THE SEA BREEZE CIRCULATIONS ACROSS CENTRAL AND
NORTHERN ZONES...AND LOW END SCATTERED RANGE ACROSS SOUTHWEST
FLORIDA WHERE SLIGHTLY DEEPER MOISTURE WILL RESIDE.

LOW TEMPERATURES TONIGHT WILL CONTINUE TO REMAIN ABOVE NORMAL
ALONG THE COAST WITH LOWS IN THE UPPER 70S TO AROUND 80...WHILE
LOWER TO MID 70S WILL PREVAIL ACROSS INLAND LOCATIONS. HIGHS ON
MONDAY WILL RUN A FEW DEGREES ABOVE NORMAL DUE TO BELOW NORMAL
RAIN CHANCES WITH HIGHS CLIMBING INTO THE LOWER TO MID 90S INLAND
AREAS...WITH SLIGHTLY COOLER READINGS ALONG THE COAST DUE TO THE
SEA BREEZE.

.LONG TERM (MONDAY NIGHT - SUNDAY)...
A MID/UPPER-LEVEL RIDGE WILL REMAIN CENTERED OVER THE SOUTH-
CENTRAL U.S. MONDAY NIGHT INTO TUESDAY...WITH THE FORECAST AREA
RESIDING ON ITS EASTERN PERIPHERY AS A TROUGH BEGINS TO DIG OVER
THE EAST COAST. THE SURFACE BOUNDARY WILL BE APPROACHING THE
SOUTHEAST ON TUESDAY...BUT OUR FORECAST WILL BE INFLUENCED JUST BY
OUR USUAL SUMMER-TIME PATTERN WITH THE SURFACE RIDGE OVER SOUTH
FLORIDA. THIS WILL GIVE US WESTERLY FLOW THROUGH THE
AFTERNOON...WITH THE BEST RAIN CHANCES QUICKLY SHIFTING INLAND
THROUGH THE DAY. FOR WEDNESDAY AND THURSDAY AND EVEN INTO
FRIDAY...THE EAST COAST TROUGH WILL CONTINUE TO DIG SOUTHWARD WITH
THE SURFACE BOUNDARY STALLING AROUND THE NORTH-CENTRAL FLORIDA
REGION. THIS SET-UP WILL GIVE US A WET END TO THE
WEEK...ESPECIALLY FOR ABOUT THE NORTHERN HALF OF THE FORECAST
AREA...AND THIS COULD CERTAINLY BRING FLOODING CONDITIONS BACK TO
CERTAIN PARTS OF THE REGION AND THIS IN PARTICULAR WILL NEED TO BE
MONITORED CLOSELY IN SUBSEQUENT FORECASTS.

THIS PATTERN BEGINS TO BREAK DOWN FOR NEXT WEEKEND...WITH THE
FORECAST BECOMING MORE CENTERED ON THE POSITION OF THE SURFACE
RIDGE AXIS AND SEA BREEZE ACTIVITY.

&&

.AVIATION...
HAVE MAINTAINED VCTS AT THE NORTHERN TERMINALS THROUGH 20Z AS SOME
SHRA/TSRA DEVELOP AND MOVE INLAND WITH THE SEA BREEZE WITH VCTS
AT KPGD...KFMY...AND KRSW THROUGH 01Z WHERE SLIGHTLY BETTER
COVERAGE OF SHRA/TSRA SHOULD RESIDE. OUTSIDE OF THE SHRA/TSRA VFR
WILL PREVAIL SOUTHWEST TO WEST WINDS IN THE 8 TO 10 KNOT RANGE
THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE AFTER 02Z TONIGHT.
WINDS WILL BECOME EAST AROUND 5 KNOTS AFTER 14Z ON MONDAY. GUSTS
UP TO 35 KNOTS WILL BE POSSIBLE IN THE VICINITY OF TSRA THROUGH
EARLY TONIGHT.

&&

.MARINE...
SURFACE HIGH PRESSURE BUILDING IN OVER THE REGION WILL SUPPORT
TRANQUIL BOATING CONDITIONS ON THE GULF WATERS TONIGHT THROUGH
TUESDAY WITH LIGHT EAST TO SOUTHEAST WINDS AND SLIGHT SEAS WITH
AN ONSHORE SEA BREEZE COMPONENT DEVELOPING ALONG THE COAST EACH
AFTERNOON. DURING WEDNESDAY THROUGH FRIDAY THE SURFACE HIGH WILL
AGAIN BE PUSHED BACK TO THE SOUTH AS YET ANOTHER FRONTAL TROUGH
MOVES TOWARD THE FL/GA BORDERS ON WEDNESDAY BEFORE STALLING OUT
ACROSS THE NORTHERN PENINSULA DURING THURSDAY AND FRIDAY. AS THE
HIGH SINKS SOUTH A SOUTHWEST TO WESTERLY WIND FLOW WILL AGAIN
DEVELOP ACROSS THE WATERS. WIND AND SEAS WILL BE HIGHER NEAR
THUNDERSTORMS...OTHERWISE NO HEADLINES ARE EXPECTED THROUGH THE
PERIOD.

&&

.FIRE WEATHER...
AMPLE LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES WELL ABOVE
CRITICAL LEVELS THROUGH THE UPCOMING WEEK WITH NO FIRE WEATHER
ISSUES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  91  78  90 /  40  20  20  30
FMY  75  91  77  91 /  30  30  30  50
GIF  75  93  76  93 /  40  20  20  60
SRQ  75  89  76  90 /  20  20  30  30
BKV  73  93  73  92 /  30  20  20  30
SPG  78  91  79  90 /  30  20  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
459 AM EDT SUN AUG 9 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-092100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
459 AM EDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE FORECAST TODAY. THE MOST NUMEROUS
COVERAGE OF STORMS IS EXPECTED TO BE LATE IN THE DAY AND MAINLY
INLAND FROM THE I-75 CORRIDOR. THE MAIN THREATS WITH ANY STORMS
WILL BE HEAVY RAINFALL AND LIGHTNING. WIDESPREAD SEVERE WEATHER
IS NOT ANTICIPATED...HOWEVER A FEW STORMS WILL HAVE THE POTENTIAL
FOR STRONGER WINDS GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH THE UPCOMING WEEK...WITH THE MAIN THREATS BEING HEAVY
RAINFALL AND LIGHTNING. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER A FEW STORMS WILL HAVE THE POTENTIAL FOR
STRONGER WINDS GUSTS.

...FLOOD IMPACT...
THE MOST WIDESPREAD RAINFALL POTENTIAL AND RESULTING LOCALIZED
FLOODING THREAT WILL FALL ACROSS THE TAMPA BAY AREA...AND
NORTHWARD ALONG THE NATURE COAST ZONES AS A FRONTAL SYSTEM STALLS
NEARBY DURING THE MIDDLE AND LATER PORTION OF THE WORK WEEK.

...RIP CURRENT IMPACT...
AFTER SEVERAL DAYS OF WEAKER ONSHORE FLOW TO START OUT THE
WEEK...A RETURN TO MORE PERSISTENT AND ELEVATED ONSHORE FLOW FOR
THE MIDDLE AND LATER PORTION OF THE UPCOMING WORK WEEK IS EXPECTED
TO RAISE THE THREAT ONCE AGAIN FOR MORE FREQUENT AND STRONGER RIP
CURRENTS ALONG AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MROCZKA

In the hours before

Special weather statement, Aug 9, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
402 PM EDT SUN AUG 9 2015

FLZ139-142-239-242-092045-
COASTAL CITRUS-COASTAL LEVY-INLAND LEVY-INLAND CITRUS-
402 PM EDT SUN AUG 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEVY AND NORTHWESTERN
CITRUS COUNTIES...

AT 400 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOWLERS BLUFF TO 11 MILES WEST OF RAINBOW LAKES
ESTATES...AND MOVING SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FOWLERS BLUFF...INGLIS AND LEBANON.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2935 8306 2935 8307 2944 8301 2945 8293
      2909 8255 2894 8271 2900 8276 2907 8277
      2906 8280 2908 8282 2910 8279 2917 8281
      2917 8304 2914 8302 2914 8306 2910 8307
      2918 8306 2921 8309 2925 8307 2929 8317
TIME...MOT...LOC 2000Z 068DEG 18KT 2938 8294 2910 8263

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:04 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota9 hr
Aug 9, 4:53 PM EDTSpecial Weather StatementTBWCitrus52 min
Aug 9, 5:08 PM EDTSpecial Weather StatementTBWPolk52 min
Aug 9, 5:20 PM EDTSpecial Weather StatementTBWHighlands40 min
Aug 9, 5:32 PM EDTSpecial Weather StatementTBWHernando43 min
Aug 9, 6:21 PM EDTSpecial Weather StatementTBWDeSoto39 min
Aug 9, 6:30 PM EDTSpecial Weather StatementTBWPasco45 min
Aug 9, 6:46 PM EDTSpecial Weather StatementTBWHardee44 min
Aug 9, 7:00 PM EDTSpecial Weather StatementTBWHillsborough45 min
Aug 9, 7:41 PM EDTSpecial Weather StatementTBWHillsborough34 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.